An Uncommon Cause of Gastrointestinal Bleeding in an 84-Year-Old FemaleReportar como inadecuado




An Uncommon Cause of Gastrointestinal Bleeding in an 84-Year-Old Female - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Case Reports in HematologyVolume 2013 2013, Article ID 940271, 3 pages

Case ReportSaint Joseph Hospital-University of Illinois at Chicago, Department of Internal Medicine, 2900 N. Lake Shore, Chicago, IL 60657, USA

Received 25 March 2013; Accepted 21 April 2013

Academic Editors: M. Singh and S. Storti

Copyright © 2013 Suartcha Prueksaritanond et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The estimated annual incidence for drug-induced thrombocytopenia is 10 per million. Although fatal consequences are uncommon, life-threatening hemorrhage can occur due to spontaneous bleeding. We report a case of 84-year-old Caucasian female who presented to the emergency department with multiple episodes of bloody bowel movements. One week prior to this admission, she was started on trimethoprim-sulfamethoxazole for the treatment of skin abscess. On admission laboratory results showed platelet count of 4 × 10

-mm

and hemoglobin of 10.2 g-dL. Because of unstable vital signs, the patient was transferred to the intensive care unit where she received multiple units of platelet and blood transfusion. Drug-induced thrombocytopenia due to TMP-SMX was suspected. Intravenous methylprednisolone was started as well as immune globulin with good clinical response.





Autor: Suartcha Prueksaritanond, Aram Barbaryan, Alaa M. Ali, and Aibek E. Mirrakhimov

Fuente: https://www.hindawi.com/



DESCARGAR PDF




Documentos relacionados